MAUDE Adverse Event Report: CORDIS CORPORATION SABER 3MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 3MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003030X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, there was a leakage coming from the balloon of a 3mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter which was unable to be fully inflated during an attempted inflation to 15 atmospheres (atm).A second 3mm x 30cm 150cm saber pta balloon catheter was used for the procedure and experienced the same issue of leakage, and an inability to be fully inflated.As a result, a third 3mm x 30cm saber pta balloon catheter was used to complete the procedure without issue.There was no reported injury to the patient.This was during a procedure to treat a lesion below the knee which had a 78% stenosis.The lesion was not calcified, tortuous, and was not a chronic total occlusion (cto).The initial 3mm x 30cm 150cm saber pta balloon catheter was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.A 1:1 contrast to saline ratio was used to prep the balloon.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced during insertion of the initial 3mm x 30cm 150cm saber pta balloon catheter.The device was able to track towards the lesion and cross the lesion without issue.The initial 3mm x 30cm 150cm saber pta balloon catheter was never put into an acute bend and did not kink during its use.After the leakage was observed, the initial 3mm x 30cm 150cm saber pta balloon catheter was able to be removed easily from the patient and remained in one piece during its removal.Information regarding the preparation, insertion, and removal of the second 3mm x 30cm 150cm saber pta balloon catheter is still pending.The devices were discarded and will not be returned.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: (b)(4).A review of the manufacturing documentation associated with lot 82226771 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: 9616099-2022-05672.Complaint conclusion: as reported, there was a leakage coming from the balloon of a 3mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter which was unable to be fully inflated during an attempted inflation to 15 atmospheres (atm).A second 3mm x 30cm 150cm saber pta balloon catheter was used for the procedure and experienced the same issue of leakage, and an inability to be fully inflated.As a result, a third 3mm x 30cm saber pta balloon catheter was used to complete the procedure without issue.There was no reported injury to the patient.This was during a procedure to treat a lesion below the knee which had a 78% stenosis.The lesion was not calcified, tortuous, and was not a chronic total occlusion (cto).The initial 3mm x 30cm 150cm saber pta balloon catheter was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.A 1:1 contrast to saline ratio was used to prep the balloon.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced during insertion of the initial 3mm x 30cm 150cm saber pta balloon catheter.The device was able to track towards the lesion and cross the lesion without issue.The initial 3mm x 30cm 150cm saber pta balloon catheter was never put into an acute bend and did not kink during its use.After the leakage was observed, the initial 3mm x 30cm 150cm saber pta balloon catheter was able to be removed easily from the patient and remained in one piece during its removal.Information regarding the preparation, insertion, and removal of the second 3mm x 30cm 150cm saber pta balloon catheter is still pending.The devices were not returned for analysis as they were discarded.2022-00185282-1 a product history record (phr) review of lot 82226771revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.2022-00185282-2 a product history record (phr) review of lot 82226771 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics of stenosis and/or procedural factors may have contributed to the reported events.However, without the return of the devices for analysis it is difficult to draw a clinical conclusion between the devices and the events reported.According to the instructions for use, which are not intended to mitigate risk, ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr review nor the analysis results suggest that the reported event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER 3MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14602019
Report Number9616099-2022-05689
Device Sequence Number5041654
Product Code LIT
UDI-Device Identifier20705032069134
UDI-Public(01)20705032069134(17)240531(10)82226771
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number48003030X
Device Catalogue Number48003030X
Device Lot Number82226771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/07/2022
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3MM X 30CM SABER PTA BALLOON CATHETER
Patient Age64 YR
Patient SexUnknown
Patient Weight58 KG